EconPapers    
Economics at your fingertips  
 

Paradoxes in conditional probability

M. M. Rao

Journal of Multivariate Analysis, 1988, vol. 27, issue 2, pages 434-446

Abstract: It is shown that paradoxes arise in conditional probability calculations, due to incomplete specification of the problem at hand. This is illustrated with the Borel and the Kac-Slepian type paradoxes. These are significant in applications including Bayesian inference. Also Rényi's axiomatic setup does not resolve them. An open problem on calculation of conditional probabilities in the continuous case is noted.

Keywords: conditional; probability; Borel; and; Kac-Slepian; paradoxes; Renyis; axioms; Bayesian; analysis (search for similar items in EconPapers)
Date: 1988
References: Add references at CitEc
Citations View citations in EconPapers (2) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/B6WK9 ... 9fe05c325012ac1fcd35
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: http://EconPapers.repec.org/RePEc:eee:jmvana:v:27:y:1988:i:2:p:434-446

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Journal of Multivariate Analysis is edited by J. de Leeuw

More articles in Journal of Multivariate Analysis from Elsevier
Series data maintained by Zhang, Lei ().

 
Page updated 2013-12-22
Handle: RePEc:eee:jmvana:v:27:y:1988:i:2:p:434-446